MAUDE Adverse Event Report: SMITH & NEPHEW, INC. LGN XLPE CR INSERT SZ 3-4 9MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

SMITH & NEPHEW, INC. LGN XLPE CR INSERT SZ 3-4 9MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Catalog Number 71453146
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Injury (2348)
Date of Event 01/30/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a revision surgery was performed due to the patient (b)(6).Was diagnosed with failed right total knee arthroplasty with instability, this happened four years after her replacement on 2014.Patient was taken to surgery and the polyethylene was removed.A bigger poly size was implanted to solved the instability.
 
Additional Manufacturer Narrative
The associated complaint devices were not returned.A clinical analysis concluded that although it is unknown if the patient¿s immune disorder and comorbidities contributed to the abundant scar tissue/arthrofibrosis for which the mua was performed, arthrofibrosis is a known occurrence and possible complication post tka and not a failure of the prosthesis.There was insufficient supporting documentation of the reported cellulitis and antibiotic therapy; however, based on the lab results the reported erythema and suprapatellar swelling could have been secondary to the mua or other factors but not likely a result of the well-fixed prosthesis or a deep joint infection.The root cause of the gross instability secondary to medial-lateral ligament laxity for which the right tka revision was required cannot be concluded; however, the loss to follow up for approximately 2 years likely contributed to worsening symptoms and a prosthetic malfunction was not supported.The patient impact beyond the reported interventions, revision surgery, and expected post-procedural rehab cannot be concluded.No further medical assessment can be rendered at this time.A review of the manufacturing records for the provided batches did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history on the listed parts revealed no prior complaint for the listed batches.Without the actual product involved our investigation cannot proceed.No further investigation is warranted for this complaint; however we will continue to monitor for future complaints and investigate further as necessary.If the devices are received in the future, this complaint can be re-opened.

Brand Name
LGN XLPE CR INSERT SZ 3-4 9MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key7980223
Report Number1020279-2018-02213
Device Sequence Number1464087
Product Code JWH
UDI-Device Identifier00885556255353
UDI-Public00885556255353
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K071071
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2018
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/09/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/16/2023
Device Catalogue Number71453146
Device Lot Number13LM12656
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/28/2018
Supplement Date Received by Manufacturer09/28/2018
Initial Report FDA Received Date10/18/2018
Supplement Report FDA Received Date08/09/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
71271440/12DC07340; 71420182/13KT36076; 71420566/13MM10314; 71421225/13MM00338; 71271440/12DC07340; 71420182/13KT36076; 71420566/13MM10314; 71421225/13MM00338
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age59 YR